Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on Weinstein’s conjecture

Author: Augustin Banyaga
Journal: Proc. Amer. Math. Soc. 109 (1990), 855-858
MSC: Primary 58F22; Secondary 58F05, 58F18
MathSciNet review: 1021206
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the contact foliation of a compact contact manifold $\left ( {M,\alpha } \right )$ has at least one compact leaf in the following two cases: (i) $\alpha$ is a $K$-contact form and $M$ is simply connected, (ii) $\alpha$ is ${C^2}$-close to a regular contact form. This solves the Weinstein conjecture in those particular cases.

References [Enhancements On Off] (What's this?)

  • David E. Blair, Contact manifolds in Riemannian geometry, Lecture Notes in Mathematics, Vol. 509, Springer-Verlag, Berlin-New York, 1976. MR 0467588
  • V. L. Ginzburg, New generalizations of Poincaré’s geometric theorem, Funktsional. Anal. i Prilozhen. 21 (1987), no. 2, 16–22, 96 (Russian). MR 902290
  • Pierre Molino, Riemannian foliations, Progress in Mathematics, vol. 73, BirkhĂ€user Boston, Inc., Boston, MA, 1988. Translated from the French by Grant Cairns; With appendices by Cairns, Y. CarriĂšre, É. Ghys, E. Salem and V. Sergiescu. MR 932463
  • ---, RĂ©duction symplectique et feuilletages Riemanniens: moment structural et thĂ©orĂšme de convexitĂ©, in SĂ©minaire Gaston Darboux de GĂ©ometrie et Topologie Differentielle, 1987-88, Univ. Montpellier, France, pp. 11-25.
  • Gilbert Monna, Feuilletages de $K$-contact sur les variĂ©tĂ©s compactes de dimension $3$, Publ. Sec. Mat. Univ. AutĂČnoma Barcelona 28 (1984), no. 2-3, 81–87 (French). MR 857078
  • Paul H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure Appl. Math. 31 (1978), no. 2, 157–184. MR 467823, DOI
  • Claude Viterbo, A proof of Weinstein’s conjecture in ${\bf R}^{2n}$, Ann. Inst. H. PoincarĂ© Anal. Non LinĂ©aire 4 (1987), no. 4, 337–356 (English, with French summary). MR 917741
  • Paul H. Rabinowitz, Periodic solutions of a Hamiltonian system on a prescribed energy surface, J. Differential Equations 33 (1979), no. 3, 336–352. MR 543703, DOI

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F22, 58F05, 58F18

Retrieve articles in all journals with MSC: 58F22, 58F05, 58F18

Additional Information

Keywords: <IMG WIDTH="24" HEIGHT="18" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$K$">-contact form, contact foliation, Riemannian foliation, transverse symplectic structure, characteristics
Article copyright: © Copyright 1990 American Mathematical Society